Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 67, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2021, 6:33 PM CDT for Carson County, Potter County, Randall County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 6:33 PM CDT (23:33 UTC)
- Expired
- May 16, 2021, 7:17 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 9 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WUUS54 KAMA 162333
SVRAMA
TXC065-375-381-170030-
/O.NEW.KAMA.SV.W.0067.210516T2333Z-210517T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
633 PM CDT Sun May 16 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Randall County in the Panhandle of Texas...
Southwestern Carson County in the Panhandle of Texas...
Southeastern Potter County in the Panhandle of Texas...
* Until 730 PM CDT.
* At 633 PM CDT, a severe thunderstorm was located 7 miles northwest
of Washburn, or 9 miles east of Amarillo, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected. Hail may accumulate
on roadways causing hazardous travel.
* Locations impacted include...
Amarillo and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3526 10180 3543 10149 3524 10132 3518 10155
3518 10162 3516 10162 3514 10171
TIME...MOT...LOC 2333Z 239DEG 15KT 3522 10169
HAIL...1.00IN
WIND...60MPH
$$
Rutt3 follow-up statements
568
WWUS54 KAMA 162347
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
647 PM CDT Sun May 16 2021
TXC381-162356-
/O.CAN.KAMA.SV.W.0067.000000T0000Z-210517T0030Z/
Randall TX-
647 PM CDT Sun May 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDALL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3528 10176 3543 10149 3524 10132 3518 10154
3518 10166
TIME...MOT...LOC 2346Z 239DEG 15KT 3525 10163
$$
TXC065-375-170030-
/O.CON.KAMA.SV.W.0067.000000T0000Z-210517T0030Z/
Carson TX-Potter TX-
647 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES...
At 646 PM CDT, a severe thunderstorm was located 5 miles northwest of
Washburn, or 12 miles east of Amarillo, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Amarillo and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3528 10176 3543 10149 3524 10132 3518 10154
3518 10166
TIME...MOT...LOC 2346Z 239DEG 15KT 3525 10163
HAIL...1.00IN
WIND...60MPH
$$
Rutt278
WWUS54 KAMA 170003
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
703 PM CDT Sun May 16 2021
TXC065-375-170030-
/O.CON.KAMA.SV.W.0067.000000T0000Z-210517T0030Z/
Carson TX-Potter TX-
703 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER COUNTIES...
At 703 PM CDT, a severe thunderstorm was located 7 miles north of
Washburn, or 13 miles west of Panhandle, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3530 10168 3543 10149 3530 10137 3521 10161
TIME...MOT...LOC 0003Z 239DEG 12KT 3528 10160
HAIL...1.00IN
WIND...60MPH
$$
Rutt127
WWUS54 KAMA 170017
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
717 PM CDT Sun May 16 2021
TXC065-375-170027-
/O.CAN.KAMA.SV.W.0067.000000T0000Z-210517T0030Z/
Carson TX-Potter TX-
717 PM CDT Sun May 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARSON AND
SOUTHEASTERN POTTER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3530 10168 3543 10149 3530 10137 3521 10161
TIME...MOT...LOC 0012Z 239DEG 15KT 3531 10154
$$
RuttWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:58 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 16, 2:58 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 258 PM CDT Sun May 16 2021 .MESOSCALE UPDATE... ...Severe weather expected today... * Synoptic Overview: Moist west to southwest flow ahead of an upper level trough along with a dryline setup in eastern NM will be the main driver for todays severe storms across the Panhandles. * Mesoscale: A slow progressing upper level trough, along with a surface low in easter NM, and recent rain will help keep the low levels very moist today. Dewpoints are in the upper 50s to lower 60s in Panhandles. Agitated cu fields already showing up in the western Panhandles, suggesting that convection is already trying to take place. Cap almost broken as 19Z AMA sounding shows very little ML CIN. We have decent instability and even some lift as subtle perturbations are expected to move through this evening. We are lacking upper level jet support across the Panhandles to keep storms well organized. * Threats: ML CAPE values 1000-2000 J/kg can be expected with these storms. We do have decent low level shear and helicity values that could result in slightly better hail growth (2.00"), and can't rule out a tornado to be spun up as well. Storms may very well become outflow dominate due the lack of upper level support. And DCAPE values 1000-1500 J/kg would support wind gusts up to 70 mph. This will also cause them to propagate slowly east and thus the heavy rain cores of the storms could linger over certain areas for longer durations. This will lead to an increase flooding threat that needs to be noted. Areas that have received decent amounts of recent rain, will be even more prone to this flood threat. * Timing & Location: The western and central Panhandles will be in the concern for hail up to 2.00" and 70 mph winds, with the eastern Panhandles hail threat slightly lower. Storms expected to move into the western Panhandles from 3-4 PM and progress eastward, where they will eventually start to line out around the Guymon to Amarillo line area, and that should be around 7 PM this evening. The hail threat will begin to decrease thereafter. That being said the increased low level jet around 6-10 PM could enhance the low level spin factor and possibly allow for a brief tornado to spin up. Storms will still be strong to severe as they become more outflow dominate across the eastern Panhandles late this evening and into tonight. There could be some redeveloping overnight convection across the central and southern Panhandles tonight, but storms are only expected to be strong. * Summary: Severe Weather is likely again this evening. While all hazards can't be ruled out, we are focused on the wind and possibly significant hail threat. The tornado threat is very low, but not impossible to occur, and will likely be best around 6-10 PM. Areas that have already received decent rain amounts should be on the lookout for possible flooding issues if prolonged rain occurs again tonight. Weber && .SHORT TERM...Monday and Monday Night... Severe Weather is expected again across the entire Panhandles, with all hazards in play. Upper level trough will approach the four corners region and begin to take a negative tilt, with a shortwave out of the southwest ejected across the Panhandles. Meanwhile, surface low will set up again in eastern NM with a sharp dryline, angled from NE NM down to Lubbock, TX, and dewpoints in the 60s east of the dryline with pretty good easterly flow. ML CAPE values just east of the dryline look to be between 2000-3000 J/kg, and thus there will be plenty of instability. The closer proximity of the upper level trough will also aid in strong winds aloft across the southern Panhandles. So with high dewpoints east of the dryline, ample shear aloft, and decent low level helicity values, it appears favorable for all hazards. In collaboration with SPC, the hail and wind threat has been increased to 30 percent with the southern Panhandles hatched for greater than 2" hail. Areas in the central and northern Panhandles don't quite have as good upper level support, but that doesn't remove them from the severe weather threat. The tornado threat has been increased to 5 percent from Amarillo east as this is likely the area between 4 and 7 pm that storms could develop and have all the ingredients needed for tornadoes. After 7 pm, expect that threat to decrease as the upper level winds will shift out of southeast, instead of southwest, and decent backing will occur aloft. This could cause issue with the storms holding together. In general, all areas are expected to see storms, with a decent chance for severe weather. However, the best favored area will be to the south and southeast Panhandles. Keep in mind with the past several days of rainfall across the area, that any continued rain will likely increase the flood threat. One last thing to note is, while most models don't suggest this, there's a small chance that the surface low tracks east into the southwest Panhandles before convection occurs. This would bring in much drier air and shut down any severe weather threat. However, this same area could be in a pretty favorable position for severe weather if the dryline holds to eastern NM, as we suspect. So Deaf Smith and Oldham County may be in that all or nothing area, that's contingent on the progression of the dryline. Weber && .LONG TERM...Tuesday through Saturday... An active weather pattern of persistent precipitation chances will continue through much of the long term forecast period. Starting on Tuesday, latest 16/12Z model and numerical data shows the main H500 low moves east across the CO/NM border throughout the day. As it does so, large scale H500-300 UL divergence will take place across the Panhandles region with a second jet streak developing across central Oklahoma as light and variable H500 flow encompasses the southeast CONUS. In-conjunction with afternoon lee troughing and sfc based dryline tightening, strong to severe thunderstorms once again will be possible. Mid range model data is not in an accord on where exactly the dryline will set up with model outputs ranging from west to east across the Panhandles. Highest probs will be across the central and eastern Panhandles where also more time for the environment to recover will take place. Low level theta-e advection will also be ramping up across the eastern Panhandles which will assist in lowering LCL and aiding in the MUCAPE of 1000-2000 J/kg. Shear will increase going further into Tuesday night as a LLJ develops, but enough shear during the afternoon hours, with near orthogonal flow to the dryline will suffice for supercells with all hazards potentially in play. Some factors to watch that may hinder thunderstorm development could be recovery time from previous day of thunderstorms along with a prolonged cap that may hinder surface based convection. Tuesday would be one to watch closely. Latest 16/12Z model and numerical guidance is hinting at some agreement Wednesday through Saturday. Latest guidance continues to build a large domain anti-cyclonic feature across the southeast CONUS and Ohio Valley. In-conjunction, a very notable upper level low pressure becomes cut off from the northern jet and drifts into the Great Basin by Saturday. As a result, the aforementioned upper level low pressure will open into a wave and slowly move north into the central Plains before getting absorbed back into the northern stream jet. As a result, continued rounds of showers and storms are possible for the Panhandles as Gulf of Mexico moisture transport streams north into portions of the central Plains. Some factors this far out is difficult to pinpoint if storms could be strong or severe at this time, but will update accordingly as we get closer with time. Temperatures throughout the long term forecast period will be at to above average. Meccariello && .AVIATION...18Z TAFS... VFR conditions likely for the next 6 hours with minimal impacts to the terminals before 00z. There is a chance that storms pop up near or around the terminals before 00z, but will note with Amendments if that looks to be so. After 00z there's a good chance all terminals will be impacted by storms for at least a 2-4 hour period as slow moving storms are expected. Possible 2nd round of storms behind the main line overnight tonight covered with PROB30s at KAMA and KDHT. After storms clear, the TAF sites should go quiet again but convection expected again after 18z Monday at all TAF sites. Expect greater thunderstorm detail in the 00z TAFs (0-6z timeframe) as we will have a better idea of TSRA timing. Winds will generally be out of the south and east approx 10kts for the TAF period. Weber && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 56 79 54 77 54 / 90 20 50 40 20 Beaver OK 57 77 54 76 55 / 90 50 70 60 50 Boise City OK 50 73 49 71 48 / 90 50 70 60 30 Borger TX 59 82 57 80 57 / 90 20 60 50 30 Boys Ranch TX 55 81 52 79 53 / 90 40 50 40 20 Canyon TX 55 81 52 78 53 / 90 20 40 40 20 Clarendon TX 58 78 57 76 57 / 90 30 50 50 30 Dalhart TX 50 76 47 74 48 / 90 50 60 50 30 Guymon OK 55 76 52 76 53 / 90 50 70 50 40 Hereford TX 54 82 52 80 52 / 90 30 30 40 20 Lipscomb TX 57 78 56 76 56 / 90 40 70 60 50 Pampa TX 57 78 55 75 56 / 90 30 60 50 30 Shamrock TX 58 79 57 76 57 / 90 40 70 60 40 Wellington TX 59 81 59 77 58 / 90 40 60 60 40 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/89/29/89
Hazardous weather outlook, May 16, 3:52 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 352 PM CDT Sun May 16 2021 OKZ001>003-TXZ001>020-317-170900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 352 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A Severe Thunderstorm Watch is in effect through 11 PM CDT for the Texas Panhandle except Lipscomb County and Oklahoma Panhandle except Beaver County. The strongest storms could be severe and be capable of producing hail up to 2 inches in diameter and 70 mph wind gusts. Heavy rainfall due to slow storm motions could bring localized flooding. In addition, a tornado cannot be ruled out though the threat is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may develop across portions of the Texas and Oklahoma Panhandles Monday through Saturday. Thunderstorms may reach severe levels, especially on Monday. Large to very large hail and damaging winds are the mains threats. There is also a tornado threat late Monday afternoon into early Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through 11 PM CDT this evening. Spotter activation may be needed Monday and Tuesday. Bieda
In the hours before
Local storm report, May 16, 6:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 NE CANYON 35.00N 101.89W
05/16/2021 M1.00 INCH RANDALL TX PUBLIC
REPORT RECEIVED VIA TWITTER.
&&
BIEDALocal storm report, May 16, 6:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 4 ENE CANYON 35.00N 101.86W
05/16/2021 M2.00 INCH RANDALL TX TRAINED SPOTTER
TWO INCH TO 2.25 INCH HAIL REPORTED ALONG TX
HIGHWAY 217.
&&
BIEDALocal storm report, May 16, 6:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 N CANYON 34.99N 101.92W
05/16/2021 M1.00 INCH RANDALL TX PUBLIC
REPORT RECEIVED VIA TWITTER.
&&
BIEDALocal storm report, May 16, 6:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 8 NE SIMMS 35.10N 102.55W
05/16/2021 E0.75 INCH DEAF SMITH TX PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
BIEDALocal storm report, May 16, 6:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 7 ENE AMARILLO 35.24N 101.71W
05/16/2021 M1.00 INCH POTTER TX OFFICIAL NWS OBS
&&
BIEDALocal storm report, May 16, 6:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 E CANYON 34.98N 101.87W
05/16/2021 M1.50 INCH RANDALL TX NWS EMPLOYEE
QUARTER TO PING PONG BALL SIZE HAIL
REPORTED.
&&
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:40 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 20 min |
| May 15, 9:09 PM CDT | Special Weather Statement | AMA | Sherman | 36 min |
| May 15, 9:22 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 23 min |
| May 15, 9:27 PM CDT | Special Weather Statement | AMA | Potter | 33 min |
| May 15, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 28 min |
| May 15, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 16 min |
| May 15, 9:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 28 min |
| May 15, 10:14 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| May 15, 10:36 PM CDT | Special Weather Statement | AMA | Armstrong | 24 min |
| May 15, 11:11 PM CDT | Special Weather Statement | AMA | Potter | 64 min |
| May 15, 11:32 PM CDT | Special Weather Statement | AMA | Ochiltree | 58 min |
| May 15, 11:47 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 16, 4:25 PM CDT | Special Weather Statement | AMA | Potter | 35 min |
| May 16, 4:34 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 56 min |
| May 16, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 68 min |
| May 16, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 59 min |
| May 16, 5:22 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 53 min |
| May 16, 5:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| May 16, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Moore, Potter | 63 min |
| May 16, 6:12 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 63 min |
| May 16, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 64 min |
| May 16, 6:48 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Randall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.